Dr Stacey Law MMath PhD

Dr Stacey Law

School of Mathematics
Assistant Professor in Algebra

Contact details

School of Mathematics
Watson Building
University of Birmingham
B15 2TT

Stacey Law is an Assistant Professor in Algebra in the School of Mathematics. Her main research interests are in the representation theory of finite groups and algebraic combinatorics. Her recent research focuses on the representation theory of symmetric groups and their Sylow subgroups, as well as plethysms of Schur functions and their connections.

Personal website


  • PhD in Pure Mathematics, University of Cambridge, 2019
  • MMath in Pure Mathematics, University of Cambridge, 2015


Stacey Law completed her BA/MMath in 2015, followed by a PhD in 2019, at the University of Cambridge. After a London Mathematical Society Early Career Fellowship at the University of Oxford in 2019, she was then the Meggitt Research Fellow and Director of Studies in Pure Mathematics at Emmanuel College, Cambridge, until 2023. Stacey joined the School of Mathematics at the University of Birmingham as an Assistant Professor in Algebra in October 2023.


Semester 2

LI/LH Algebra and Combinatorics 2

Postgraduate supervision

Stacey is offering PhD research projects in algebra, investigating aspects of the representation theory of finite groups, algebraic combinatorics and their connections.


Recent publications


Law, S & Okitani, Y 2023, 'On plethysms and Sylow branching coefficients', Algebraic Combinatorics, vol. 6, no. 2, pp. 321-357. https://doi.org/10.5802/alco.262

Law, S 2023, 'Positivity of Sylow branching coefficients of symmetric groups', Journal of Pure and Applied Algebra, vol. 227, no. 8, 107355. https://doi.org/10.1016/j.jpaa.2023.107355

Law, S & Okitani, Y 2023, 'Some stable plethysms', Proceedings of the American Mathematical Society, vol. 151, no. 11, pp. 4557ā€“4564. https://doi.org/10.1090/proc/16556

Erdmann, K & Law, S 2023, 'Torsion Pairs and Ringel Duality for Schur Algebras', Algebras and Representation Theory, vol. 26, no. 2, pp. 411ā€“432. https://doi.org/10.1007/s10468-021-10098-y

Giannelli, E, Law, S, Long, J & Vallejo, C 2022, 'Sylow branching coefficients and a conjecture of Malle and Navarro', Bulletin of the London Mathematical Society, vol. 54, no. 2, pp. 552-567. https://doi.org/10.1112/blms.12584

Giannelli, E, Law, S & Long, J 2021, 'Linear characters of Sylow subgroups of symmetric groups', Journal of Algebra, vol. 584, pp. 125-160. https://doi.org/10.1016/j.jalgebra.2021.04.036

Giannelli, E & Law, S 2021, 'Sylow branching coefficients for symmetric groups', Journal of the London Mathematical Society, vol. 103, no. 2, pp. 697-728. https://doi.org/10.1112/jlms.12389

Giannelli, E, Martin, S & Law, S 2019, 'On the pā€²-Subgraph of the Young Graph', Algebras and Representation Theory. https://doi.org/10.1007/s10468-018-9791-7

Giannelli, E & Law, S 2018, 'On permutation characters and Sylow p-subgroups of Sn', Journal of Algebra. https://doi.org/10.1016/j.jalgebra.2018.04.001

View all publications in research portal